When you see your family members or your children acting different, you should not always assume they are being crazy. Their behavior can be caused by side effects from medicine.
A lot of times, people may not want to know there is a reason, but if you stop and think about how you know the person, you should ask yourself if this is behavior that is common, or if it is new. If it is new, you should bring it to their attention to see if they understand it, and a majority of the time, they don’t understand it. At that time, they should talk to their doctor to see if it might be side effects from the medicine they are taking.
I discovered an issue with side effects because my behavior was changing, so I went to my doctor. You have to be straight with your doctor, so they have a better understanding of what is going on. They may want to look at changing the medicine, or increasing or decreasing the dosage to see if that helps.
Try to be with the person when they go to the doctor, because often, they can be as firm and straight with the doctor, because they may be able to fill in some details that the person was unable to relate. I have been having trouble when I go to the doctor without my mom. I have been using my supports from the agency that works with me, and it helps to have an advocate.
Until next time…